MAUDE Adverse Event Report: LIVANOVA USA INC AORTIC ARCH CANNULAS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA INC AORTIC ARCH CANNULAS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number RA-XXXXX
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been requested for investigation.Device not yet returned.
 
Event or Problem Description
Livanova usa inc has received a report that, at the end of the procedure, the tip of the aortic cannula disconnected from the body of the cannula.There is not report of any patient injury.
 
Additional Manufacturer Narrative
Livanova received a report stating that, during a procedure, the tip of the aortic cannula disconnected.The device was not requested as the customer has provided video and photographic evidence of the claimed issue.The dhr review confirmed the complained lot was released conforming to product specifications.Review of the livanova complaint database found one other similar event related to the same lot.No other similar event relevant to the product item code were registered in the previous 12 months.According to standard operating procedure, the tip is manually bonded the tube using uv adhesive (strong bonding agent).Therefore, operator error during the manufacturing of the device (inconsistent application of adhesive) could not be ruled out.To prevent reoccurrence, the manufacturing personal was re-trained and made aware of the customer complaint.As the events are isolated and the risk is in the acceptable region, no other corrective action will be undertaken.Livanova will keep monitoring the market.H3 other text : not requested.
 
Event or Problem Description
See initial report.

Brand Name
AORTIC ARCH CANNULAS
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key11019095
Report Number1718850-2020-00045
Device Sequence Number3813081
Product Code DWF
UDI-Device Identifier00803622105050
UDI-Public(01)00803622105050(240)RA-1138(17)220930(10)1925200115
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K943934
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberRA-XXXXX
Device Catalogue NumberRA-1138
Device Lot Number1925200115
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/17/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1